My side effects

I’m almost done with my second cycle of chemo pills and today was day 12 of 20 (maybe 25) radiation treatments. So far, I have been incredibly tired but doing well. I knew to anticipate side effects and they have finally begun. 🙂

I woke up early Saturday to some intense heartburn and a sore throat. I knew from the last round of radiation that it was only a matter of time before it started again so I had started with one of my prior heartburn medicines but switched to taking both now. I also use the liquid Carafe every day in the hopes of it helping as well. If it gets bad, I have the “Magic Mouthwash” to numb my throat so I can eat (yeah…it hurts that bad). I know it’s a result of the radiation so at least there is an end of it in sight!

This morning I woke up and felt a horrible pain in the soles of my feet. I would equate it to walking on needles – it hurt! Thankfully, I lotioned up my feet, added socks and slippers to help. Walking barefoot was definitely not an option! The slippers and cushions of my shoes helped massively today so it made walking much easier. One of the biggest side effects of the Xeloda (chemo pill) is hand and foot syndrome, so it sounds like I have the foot part. No sores, just redness. A quick text to my oncologist’s nurse and she confirmed that it would get better on my week off – which starts Friday! I see my oncologist next week so I see if he has any tips or tricks.

My skin is turning into a sunburn, though it is happening later than expected! Today my armpit started peeling as well so I am moving past the lotioning only and using the lotion, silvadene cream and xeroform pads to keep my skin hydrated and bandaged up. I can’t apply anything before radiation so the early morning appointment works well. The peeling doesn’t feel awesome but I know it is a necessary part of the process. I am curious, for anyone who has gone through radiation treatment before, what was your process? I’m wondering if there is a better way to bandage myself up or something different that I should be using. 🙂

My headaches are starting to get better! I’ve been fighting some pretty intense headaches for the last week (since the Gamma Knife) but today they have lessened significantly and for that, I am grateful.

I saw the radiation oncologist yesterday for my weekly appointment. Everything looks great!!! My skin looks better than expected two weeks in (the nurse even commented about how beautiful my skin is). The cancer on my skin is almost entirely gone and my lymph nodes are “melting away”!

So despite my side effects, I can’t help but SMILE! Everything that I am doing right now appears to be working against this horrible disease. I will continue to fight for NED!!! And from the sounds of it, I have to smile at the possibility!!!

Advertisements

3 thoughts on “My side effects

  1. Hello. I love reading your blog.

    At the end of my radiation, my nurse gave me this body mesh that stretched over my body and was able to hold pads/bandages of cream – over radiation area. Upon putting it on, it looks like a one strap mesh shirt ( imagine the dresses wilma wore on the flint stones – style wise) Idk what the style is called, but it soothed my armpit area and gave me comfort. Maybe you could ask about that?

    Liked by 1 person

    1. Thank you, Cecilia! I know you are taking breaks from blogging but I love reading your updates too. I need to ask the nurse about the body mesh – I think that’s perfect for what I am looking for! 💚💚💚

      Like

    2. Hi Cecilia! I wanted to tell you that I received the mesh netting thing from the radiation office this week and I’m totally in love with it! This thing is awesome! Thank you so much for the suggestion, I’m not sure how I made do without it. 😉💗

      Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s